Alert archive / Tennessee / Wind Advisories in 2011
Wind Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 1, 2011, 1:40 AM CST for 8 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Jan 1, 2011, 2:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 1:40 AM CST (07:40 UTC)
- In effect from
- Jan 1, 2011, 2:00 AM CST
- Expired
- Jan 1, 2011, 3:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Campbell County, TN, Claiborne County, TN, Marion County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sequatchie County, TN
The radar
The Knoxville radar (KMRX), 117 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
972 WWUS74 KMRX 010740 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 240 AM EST SAT JAN 1 2011 TNZ017-018-040>047-071>074-085>087-VAZ008-011600- /O.CON.KMRX.HW.W.0001.000000T0000Z-110101T2100Z/ SULLIVAN-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WASHINGTON- INCLUDING THE CITIES OF...KINGSPORT...MOUNTAIN CITY...NEWPORT... COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN... ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK... ABINGDON 240 AM EST SAT JAN 1 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * TIMING: SOUTHERLY WINDS WILL BE STRONG TODAY IN ADVANCE OF AN APPROACHING COLD FRONT. * WINDS: SUSTAINED WINDS OF 20 TO 35 MPH...WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS. * IMPACTS: STRONG WINDS COULD DAMAGE SHALLOW ROOTED TREES OR WEAK LIMBS. IF YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND ADJACENT FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE PROBLEMS FOR VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ012>014-035-081-082-098-102-011600- /O.NEW.KMRX.WI.Y.0001.110101T0800Z-110101T2100Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE- BLEDSOE-MARION-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...WARTBURG...DUNLAP...PIKEVILLE...JASPER... DUCKTOWN 240 AM EST SAT JAN 1 2011 /140 AM CST SAT JAN 1 2011/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. * TIMING: SOUTHERLY WINDS WILL BE STRONG TODAY IN ADVANCE OF AN APPROACHING COLD FRONT. * WINDS: SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH CAN BE EXPECTED...MAINLY ACROSS THE HIGHER ELEVATIONS. * IMPACTS: MINOR TREE AND PROPERTY DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
1 follow-up statement
435 WWUS74 KMRX 011440 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 940 AM EST SAT JAN 1 2011 TNZ017-018-040>047-071>074-085>087-VAZ008-012100- /O.CON.KMRX.HW.W.0001.000000T0000Z-110101T2100Z/ SULLIVAN-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-WASHINGTON- INCLUDING THE CITIES OF...KINGSPORT...MOUNTAIN CITY...NEWPORT... COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN... ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK... ABINGDON 940 AM EST SAT JAN 1 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * TIMING: SOUTHERLY WINDS WILL BE STRONG TODAY IN ADVANCE OF AN APPROACHING COLD FRONT. * WINDS: SUSTAINED WINDS OF 20 TO 35 MPH...WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS. * IMPACTS: STRONG WINDS COULD DAMAGE SHALLOW ROOTED TREES OR WEAK LIMBS. IF YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND ADJACENT FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE PROBLEMS FOR VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ012>014-035-081-082-098-102-012100- /O.CON.KMRX.WI.Y.0001.000000T0000Z-110101T2100Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE- BLEDSOE-MARION-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...WARTBURG...DUNLAP...PIKEVILLE...JASPER... DUCKTOWN 940 AM EST SAT JAN 1 2011 /840 AM CST SAT JAN 1 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. * TIMING: SOUTHERLY WINDS WILL BE STRONG TODAY IN ADVANCE OF AN APPROACHING COLD FRONT. * WINDS: SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH CAN BE EXPECTED...MAINLY ACROSS THE HIGHER ELEVATIONS. * IMPACTS: MINOR TREE AND PROPERTY DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 31, 1:36 PM CST, 12 hours 4 minutes earlier.
Area forecast discussion, Dec 31, 1:36 PM CST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
236 PM EST FRI DEC 31 2010
.SHORT TERM...(TONIGHT THROUGH SATURDAY)...STRONG UPPER LOW PROGGED
BY MODELS TO CONTINUE TO MOVE NORTHEAST THROUGH THE UPPER PLAINS
STATES THROUGH 12Z SATURDAY. AS LOW MOVES NORTHEAST...SURFACE COLD
FRONT WILL MOVE EAST THROUGH TENNESSEE ON SATURDAY...MAKING IT TO
THE PLATEAU-CHATTANOOGA LINE BY AROUND 00Z SUNDAY.
IN ADVANCE OF THE FRONT...STRONG LOW LEVEL SOUTH-SOUTHWEST WIND FLOW
WILL CONTINUE OVERNIGHT...WITH POTENTIAL CONDITIONS SETTING UP FOR
A MINIMAL MOUNTAIN WAVE EVENT FOR MOUNTAIN AREAS IN EAST TENNESSEE.
WILL BE ISSUING A WIND ADVISORY FOR THESE AREAS DUE TO THE HIGHER
WINDS/GUSTS EXPECTED.
LATEST HPC GUIDANCE ALONG WITH MODELS PRECIP GUIDANCE ALSO
INDICATES THAT GENERALLY PRECIP AMOUNTS WILL RANGE FROM THREE
QUARTERS TO GENERALLY AT OR SLIGHTLY ABOVE AN INCH ACROSS THE
FORECAST AREA. FLASH FLOOD GUIDANCE VALUES ARE MUCH HIGHER AND
ABOVE TWO INCHES ACROSS THE AREA...THUS WILL NOT BE GOING WITH A
FLOOD WATCH AT THIS TIME FOR SATURDAY.
HAVE INTRODUCED MENTION OF THUNDER FOR PLATEAU AND SOUTHEAST
TENNESSEE COUNTIES DUE TO PROXIMITY OF EXPECTED BETTER
LIFT/INSTABILITY AND TIMING WITH FRONTAL BOUNDARY ON SATURDAY
AFTERNOON. TEMPS LOOK GENERALLY GOOD THROUGH THE SHORT TERM...AND
WILL NOT BE MAKING MUCH MORE INVOLVING CHANGES TO FORECAST.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...GENERALLY DRY AND
TRANQUIL CONDITIONS EXPECTED THROUGH THE LONG TERM FOLLOWING
DEPARTING SATURDAY SYSTEM AS UPPER FLOW BECOMES NEARLY ZONAL. MINOR
SHORT WAVES PROJECTED TO TRANSLATE THROUGH THIS ZONAL FLOW...BUT
ONLY SOME INCREASE IN CLOUD COVER EXPECTED WITH THESE WEAK FEATURES
AT THIS TIME. FOR TEMPS...WHICH SHOULD GENERALLY AVERAGE CLOSE TO
CLIMO...DID NOT DEVIATE SIGNIFICANTLY FROM MAV/MEX GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 53 59 37 50 24 / 90 100 40 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 49 57 37 47 22 / 70 100 40 10 0
OAK RIDGE, TN 48 57 36 46 23 / 80 100 40 10 0
TRI CITIES AIRPORT, TN 42 55 39 48 20 / 40 100 60 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST SATURDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...JOHNSON...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...SULLIVAN...UNICOI...
WASHINGTON TN.
VA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST SATURDAY FOR THE
FOLLOWING ZONES: WASHINGTON.
&&
TT/LCMHazardous weather outlook, Dec 31, 9:15 AM CST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EST FRI DEC 31 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011015- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1015 AM EST FRI DEC 31 2010 /915 AM CST FRI DEC 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WINDS ARE POSSIBLE TONIGHT IN THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA AHEAD OF A COLD FRONT MOVING TOWARD THE REGION. LIGHT RAIN IS EXPECTED TO INITIALLY MOVE INTO THE AREA BY EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE EAST ACROSS THE AREA DURING THE DAY ON SATURDAY...BRINGING WITH IT A CHANCE OF HEAVY RAINFALL FOR EAST TENNESSEE...SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA BY SATURDAY AFTERNOON AND INTO SATURDAY EVENING. LOOK FOR MODERATE TO POSSIBLY HEAVY SHOWERS TO DEVELOP AND MOVE INTO THE REGION BY SATURDAY AFTERNOON AND INTO THE EVENING. SOME OF THE RAINFALL COULD BE HEAVY AT TIMES. RAINFALL AMOUNTS OF ONE TO POSSIBLY TWO INCHES ARE POSSIBLE ACROSS THE CUMBERLAND PLATEAU REGION EXTENDING SOUTH TO NEAR CHATTANOOGA...WITH AMOUNTS UP TO AN INCH POSSIBLE ELSEWHERE. RUNOFF FROM HEAVY RAINS CAN QUICKLY FILL CREEKS AND STREAMS...WHICH COULD LEAD TO FLASH FLOODING. RESIDENTS ACROSS THE AREA ARE URGED TO REMAIN UPDATED WITH THE LATEST FORECAST INFORMATION. KEEP NOAA WEATHER RADIO NEARBY AND IN THE ALERT MODE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY SATURDAY AFTERNOON DUE TO THE POSSIBILITY OF HEAVY RAINFALL. TROUTMAN
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 5:53 AM CST | Flash Flood Warning | MRX | Morgan, Scott | 3 hr |
| Jan 1, 6:04 AM CST | Areal Flood Advisory | MRX | Bledsoe, Marion, Sequatchie | 116 min |
| Jan 1, 7:35 AM CST | Areal Flood Advisory | MRX | Anderson, Blount, Bradley, Campbell, Claiborne, Grainger and 14 more | 3 hr |
| Jan 1, 10:31 AM CST | Areal Flood Advisory | MRX | Blount, Monroe, Polk, Sevier | 119 min |
| Jan 1, 12:27 PM CST | Areal Flood Advisory | MRX | Monroe, Polk | 2 hr |
Nearby
Wind Advisories in Tennessee, 2011Wind Advisories in North Carolina, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.